Florida, 2015Lightning Strike and Heavy Rain in Florida, September 2, 2015
September 2, 2015 · NWS JAX · 3 events in 2 counties and zones
S. Erika crossed the forecast area from the Gulf region through the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of T.S. Erika crossed the forecast area from the Gulf region through the day. High moisture combined with forcing and weak onshore convergence around the remnant low brought waves of heavy rainfall and isolated strong storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 2, 7:43 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Sep 2, 7:43 AM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 AM EDT WED SEP 2 2015
...LOCALLY HEAVY RAINFALL OVER SE GA TODAY...
.UPDATE...SURFACE TROUGH/ERIKA REMNANTS OVER THE NE GULF WILL
MOVE NE ACROSS SE GA TODAY. SLUG OF TROPICAL MOISTURE WITH BANDS
OF HEAVY RAIN WILL MOVE ACROSS THE AREA BRINGING LOCALLY HEAVY
RAINFALL MAINLY NORTH OF I-10 CORRIDOR TODAY. ADDITIONAL
CONVECTION EXPECTED TO DEVELOP OVER NE FL WITH THE EAST COAST
SEABREEZE REACHING THE ST. JOHNS RIVER VICINITY BY LATE AFTERNOON.
CLOUDS AND PRECIP WILL KEEP HIGH TEMPERATURES IN THE MID 80S OVER
SE GA...WITH UPPER 80S TO NEAR 90 DEGREES OVER NE FL.
&&
.AVIATION...VFR CONDITIONS THIS MORNING WILL LOWER TO MVFR/IFR
CONDITIONS IN SHOWERS/THUNDERSTORMS AS THEY APPROACH AND INCREASE
FROM THE WEST THIS AFTERNOON. WILL LIKELY ADD TEMPO SHRA/TSRA GROUPS
FOR 16Z-22Z TIME RANGE.
&&
.MARINE...LIGHT SW WINDS WILL BECOME SE THIS AFTERNOON AROUND 10
KNOTS. SEAS WILL BE 2 TO 3 FEET. EXPECT SHOWER ACTIVITY TO
INCREASE OVER THE WATERS THIS AFTERNOON THROUGH TONIGHT.
RIP CURRENTS: LOW RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 73 93 74 / 60 40 40 20
SSI 85 76 88 77 / 50 50 40 30
JAX 88 74 90 74 / 60 50 50 30
SGJ 87 76 88 75 / 50 50 60 30
GNV 89 74 91 73 / 50 20 60 30
OCF 90 74 91 73 / 30 20 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/ALLEN/WALSH
Hazardous weather outlook, Sep 2, 3:19 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 AM EDT WED SEP 2 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-030830-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
419 AM EDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...
...LOCALLY HEAVY RAIN POSSIBLE...
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS STORMS WILL MOVE IN OFF OF THE GULF AND
SWEEP NORTH ACROSS THE AREA TODAY. THIS ACTIVITY WILL BE CAPABLE
OF LOCALLY HEAVY RAINFALL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
RICH TROPICAL MOISTURE OVER THE REGION WILL SUPPORT THE POTENTIAL
FOR LOCALLY HEAVY RAINS EACH AFTERNOON AND EVENING THROUGH THE
REST OF THE WEEK. INTERESTS ALONG RIVERS AND TRIBUTARIES SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS FOR POSSIBLE FLOOD
CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR LOCATIONS AND TO RELAY REPORTS OF FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Sep 2, 9:44 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1044 AM EDT WED SEP 2 2015
FLZ020-GAZ162-021515-
HAMILTON FL-ECHOLS GA-
1044 AM EDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 1115 AM EDT...
AT 1043 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JENNINGS...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED BROAD AND WEAK ROTATION
WITHIN THIS STORM. A BRIEF TORNADO MAY DEVELOP WITH LITTLE OR NO
ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
JENNINGS AND STATENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8305 3069 8284 3054 8303 3058 8310
TIME...MOT...LOC 1443Z 211DEG 10KT 3059 8305
SHASHY
Local storm report, Sep 2, 1:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM WATER SPOUT 2 NE JEKYLL ISLAND 31.06N 81.39W
09/02/2015 AMZ450 GA BROADCAST MEDIA
MEDIA RELAYED A REPORT AND PICTURES OF 2 WATERSPOUTS OFF
OF JEYKLL ISLAND. LOCATION APPROXIMATED BASED ON RADAR.
&&
ASHASHYSpecial weather statement, Sep 2, 1:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT WED SEP 2 2015
FLZ024-025-125-021900-
COASTAL DUVAL FL-INLAND NASSAU FL-INLAND DUVAL FL-
209 PM EDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL AND SOUTHWESTERN
NASSAU COUNTIES UNTIL 300 PM EDT...
AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CECIL FIELD...OR 13 MILES WEST OF JACKSONVILLE...MOVING NORTHEAST AT
20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CALLAHAN...JACKSONVILLE INTERNATIONAL ARPT...
ARLINGTON...OCEANWAY...ORTEGA...CRAIG FIELD...BRYCEVILLE...SAN
MARCO...RIVERSIDE...CISCO GARDENS...CECIL FIELD...RATLIFF...NASSAU
VILLAGE-RATLIFF...NORMANDY...BALDWIN...TALLYRAND...JACKSONVILLE
HEIGHTS AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3019 8178 3019 8187 3036 8205 3037 8204
3041 8204 3042 8203 3044 8204 3047 8202
3051 8202 3067 8175 3032 8150
TIME...MOT...LOC 1808Z 240DEG 16KT 3030 8188
STRUBLELightning, Duval
- When
- September 2, 1:30 PM EST
- Where
- Duval County, 2.16 mi SSE of Englewood
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.390, -81.710
Lightning struck Sally B. Mathis Elementary School. School was evacuated due to smoke in the building from a damaged air conditioner unit. The cost of damage was unknown but estimated for StormData.
Heavy Rain, Flagler
- When
- September 2, 3:40 PM EST to 4:10 PM EST
- Where
- Flagler County, Bunnell
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.260
The Flagler EOC measured 1.55 of rainfall in 30 minutes. A storm total of 1.57 was measured.
Heavy Rain, Flagler
- When
- September 2, 4:20 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Heavy rainfall reports from Palm Coast area included 1.80 inches in West Palm Coast occurring within 45 minutes. East Palm Coast from Fire Rescue measured 2.20 within one hour. A southwest Palm Coast spotter measured 1.30 within 40 minutes. In Eagle Rock a spotter measured 1.90 within 40 minutes.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Hail in Michigan, September 2, 20151.75 in hail · 8 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Huron, September 2, 20153 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
- Damaging Wind in Michigan, September 2, 201550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599075, 599074, 599076.